Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2018, 6:21 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 8, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
952
WUUS54 KTSA 082321
SVRTSA
ARC047-131-090000-
/O.NEW.KTSA.SV.W.0110.180608T2321Z-180609T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
621 PM CDT FRI JUN 8 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in west central Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 700 PM CDT
* At 621 PM CDT, a severe thunderstorm was located over Fort Chaffee,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Branch...
Bloomer... Washburn...
Fort Chaffee... Milltown...
Ursula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9395 3523 9403 3514 9403 3514 9416
3534 9415 3533 9394
TIME...MOT...LOC 2321Z 091DEG 2KT 3523 9405
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
725
WWUS54 KTSA 082348
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
648 PM CDT FRI JUN 8 2018
ARC047-131-090000-
/O.CON.KTSA.SV.W.0110.000000T0000Z-180609T0000Z/
Franklin AR-Sebastian AR-
648 PM CDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN FRANKLIN AND NORTHEASTERN SEBASTIAN COUNTIES...
At 648 PM CDT, a severe thunderstorm was located 3 miles west of Fort
Chaffee, moving west at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Charleston... Washburn...
Fort Chaffee... Bloomer...
Milltown... Ursula...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9402 3523 9403 3514 9403 3514 9416
3534 9415 3533 9402
TIME...MOT...LOC 2348Z 083DEG 11KT 3522 9412
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:12 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 8, 6:12 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 612 PM CDT Fri Jun 8 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms continue to build westward toward the FSM area, and in the process will push a significant outflow boundary through prior to 00z. Brief period of gusty east wind with at least some thunderstorm potential for an hour or so after issuance time at KFSM. Aside from that VFR conditions will prevail through the forecast period. && .PREV DISCUSSION... /Issued 309 PM CDT Fri Jun 8 2018/ DISCUSSION... The heat this weekend, followed by rain/thunder potential early next week with a front, and finally MCS potential toward the middle of next week in a brief window of NW flow, will be the main points of emphasis this forecast. Ridging will prevail over the Plains aloft thru the weekend. Aside from some isolated storm potential in the terrain, heat and humidity will be the rule. Forecast afternoon heat indices will approach advisory criteria by Sunday over portions of eastern OK. A strong shortwave trough will sweep across the Pac NW and across the northern Plains early next week. The system will be strong enough to force a cold front south down the Plains, and this boundary will be the primary focus for convection beginning Monday afternoon to our north. The GFS and ECMWF both agree that the boundary will push into our region before stalling and then retreating. This would increase potential for a storm complex to push south and east across the region Monday night into Tuesday. Given the reasonable agreement in the models, will go with solid chance PoPs over my northern and eastern zones Monday night. The strong shortwave trough over the northern tier of states will be strong enough to suppress the upper ridge and shunt it westward, at least briefly. This will leave a window of time where a NW flow MCS could push into the area. The ECMWF, and to some degree the GFS, both suggest that Wednesday night will be the most favored time for this to occur. PoPs were raised above consensus across the northern zones. For the latter part of next week, a trend toward the ridge rebuilding over the region is noted, and thus a return to hot and dry weather appears to be in the offing. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 73 96 / 10 0 0 0 FSM 72 94 71 95 / 10 10 0 0 MLC 72 92 71 94 / 0 0 0 0 BVO 69 94 69 96 / 10 0 0 0 FYV 69 90 68 91 / 10 10 0 0 BYV 68 90 68 91 / 10 10 10 0 MKO 70 92 70 94 / 10 10 0 0 MIO 69 92 69 94 / 10 10 0 0 F10 70 92 70 94 / 10 10 0 0 HHW 72 92 71 93 / 0 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Jun 8, 5:00 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Fri Jun 8 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Fri Jun 8 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Western Arkansas and extreme southeast Oklahoma. ONSET...Ongoing...diminishing after sunset. DISCUSSION... A few thunderstorms are possible across western Arkansas and extreme southeast Oklahoma through the remainder of the afternoon and early evening hours. Locally gusty winds will be possible with the stronger storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will increase Monday primarily for locations north of Interstate 40. These thunderstorm chances will continue Tuesday into Wednesday as a weak cold front resides across northeast Oklahoma and far northwest Arkansas. A return to dry and hot weather is likely for late next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 8, 5:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT FRI JUN 8 2018
ARZ020-082330-
Franklin AR-
545 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL
630 PM CDT...
At 545 PM CDT, a strong thunderstorm was located over Ratcliff,
moving west at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Charleston... Altus...
Branch... Denning...
Caulksville... Etna...
Peter Pender... Alix...
Cecil... Meg...
LAT...LON 3537 9374 3537 9375 3538 9376 3540 9379
3542 9381 3531 9381 3532 9392 3523 9392
3526 9406 3552 9398 3542 9371 3538 9371
TIME...MOT...LOC 2245Z 108DEG 5KT 3532 9387Special weather statement, Jun 8, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT FRI JUN 8 2018
ARZ020-029-090000-
Sebastian AR-Franklin AR-
612 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 700 PM CDT...
At 611 PM CDT, a strong thunderstorm was located over Fort Chaffee.
This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Charleston... Greenwood...
Lavaca... Branch...
Bloomer... Washburn...
Burnville... Fort Chaffee...
Milltown... Crossroads...
Ursula...
LAT...LON 3523 9392 3523 9402 3514 9403 3514 9414
3510 9414 3510 9416 3509 9416 3509 9418
3508 9420 3508 9422 3537 9419 3535 9391
TIME...MOT...LOC 2311Z 091DEG 2KT 3519 9406The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:45 PM CDT | Special Weather Statement | TSA | Franklin | 45 min |
| Jun 8, 6:12 PM CDT | Special Weather Statement | TSA | Sebastian | 48 min |
| Jun 8, 6:31 PM CDT | Special Weather Statement | TSA | Crawford | 44 min |
| Jun 8, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 41 min |
| Jun 8, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 45 min |
| Jun 8, 6:50 PM CDT | Special Weather Statement | TSA | Crawford | 40 min |
| Jun 8, 6:53 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.